Alert archive / West Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 102, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 8, 2009, 9:36 PM EDT for Mercer County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2009, 9:36 PM EDT (01:36 UTC)
- Expired
- Sep 9, 2009, 12:35 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 090136
FFWRNK
WVC055-090730-
/O.NEW.KRNK.FF.W.0102.090909T0136Z-090909T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT TUE SEP 8 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 330 AM EDT.
* AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELGOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. AREAS ALONG DAVES FORK AND SPRUCE CREEK
ARE OF GREATEST CONCERN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3745 8098 3745 8087 3744 8087 3740 8087
3739 8088 3737 8087 3733 8087 3736 8106
$$
DS2 follow-up statements
000
WGUS71 KRNK 090316
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EDT TUE SEP 8 2009
WVC055-090730-
/O.CON.KRNK.FF.W.0102.000000T0000Z-090909T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
1116 PM EDT TUE SEP 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
EASTERN EAST CENTRAL MERCER COUNTY...
AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MOST OF THE HEAVY RAIN HAD MOVED EAST OF THE WARNED AREA.
HOWEVER ADDITIONAL SHOWERS AND STORMS COULD DEVELOP OVER THE AREA IN
THE NEXT HOUR OR TWO. THIS COMBINED WITH RUNOFF MAY BE ENOUGH TO
PRODUCE LOCALIZED FLASH FLOODING JUST WEST OF ELGOOD WHERE AS MUCH
AS 2 TO 3 INCHES OF RAIN FELL SHORTLY BEFORE 10 PM. IF ADDITIONAL
SHOWERS DO NOT DEVELOP...THEN THE WARNING WILL LIKELY BE CANCELED
EARLY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELGOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3745 8098 3745 8087 3744 8087 3740 8087
3739 8088 3737 8087 3733 8087 3736 8106
$$
JH000
WGUS71 KRNK 090435
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1235 AM EDT WED SEP 9 2009
WVC055-090442-
/O.CAN.KRNK.FF.W.0102.000000T0000Z-090909T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
1235 AM EDT WED SEP 9 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MERCER
COUNTY...
RUNOFF SHOULD BE ENDED FROM HEAVY RAIN EARLIER THIS EVENING THAT
BROUGHT AROUND 2.5 INCHES IN LESS THAN 2 HOURS. ANY HIGH WATER ON
CREEKS OR IN POOR DRAINAGE AREAS SHOULD BE RECEDING...THUS THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3745 8098 3745 8087 3744 8087 3740 8087
3739 8088 3737 8087 3733 8087 3736 8106
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:35 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 8, 9:35 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 935 PM EDT TUE SEP 8 2009 .SYNOPSIS... LOW PRESSURE WILL TRACK SLOWLY NORTHEAST ALONG THE COAST TONIGHT AND WEDNESDAY. MEANWHILE...AN UPPER LOW PRESSURE OVER THE OHIO VALLEY WILL SHIFT SOUTHEAST INTO THE REGION WEDNESDAY AND THURSDAY...THEN WEAKEN AND LIFT NORTHWARD THE END OF THE WEEK. THESE FEATURES WILL KEEP A MOIST ONSHORE FLOW ALONG WITH THE THREAT OF SHOWERS AND STORMS INTO MIDWEEK. && .NEAR TERM /THROUGH WEDNESDAY/... CONVECTION HAS ACTUALLY REDEVELOPED AFTER SUNSET GIVEN LINGERING DECENT CAPE AND DEEP LOW LEVEL RH ASSOCIATED WITH SFC-4K EASTERLY FLOW. HOWEVER STILL APPEARS THAT BOUNDARY LAYER COOLING WILL FINALLY OFFSET THE WEAK CONVERGENCE ZONE LATER OVER THE WEST WHERE CLOSER TO THE UPPER COLD POOL TO THE NW. LATEST LOCAL WRF BASICALLY HAS ALL SHRA HAVING DISSIPATED BY MIDNIGHT...WITH PLENTY OF LOW CLOUDS INTO THE EARLY MORNING HOURS AS THE NE FLOW DEEPENS A BIT. SINCE A BIT LEARY OF LOWERING POPS MUCH IN THE WEST GIVEN OUTFLOW/MERGERS IN THE EASTERLY FLOW AND VORT LOBE ROTATING THRU...WILL KEEP AT LEAST HIGH CHANCES GOING THRU MIDNIGHT AND THEN TRIM BACK TO 20/30 POPS SIMILAR TO PREVIOUS FOR NOW. OTRW OVERALL PARTLY/MOSTLY CLOUDY WITH LITTLE ADJUSTS NEEDED TO GOING TEMPS THIS EVENING. THE CENTER OF THE UPPER LOW ACROSS THE OHIO VALLEY FINALLY MOVES INTO OUR AREA...TAKING ON A NEGATIVE TILT...REFLECTED IN BOTH THE GFS AND NAM...AS A COMPACT VORT MAX ENTERS KY 12Z WED. WITH GOOD FORCING AND AGREEMENT BETWEEN THE GFS/NAM/SREF...HELD ON TO LIKELY POPS ALONG THE WEST AND SW. THE BEST CHANCE OF THUNDERSTORM WILL BE ACROSS THE WEST WITH DEEP LAPSE RATES WITH THE APPROACHING COLD POOL. ADDITIONAL SLOW MOVING THUNDERSTORMS WEDNESDAY MAY CAUSE LOCALIZED FLOODING. N TO NE FLOW IN THE EAST MAY HINDER PROGRESSION OF THESE SHOWERS INTO THE BLUE RIDGE MOUNTAINS. HOWEVER...SHRTWV/COLD POOL MAY BE STRONG ENOUGH TO OVERCOME. PLAYED HIGHS WEDNESDAY CLOSE TO MAV GUID. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... H5 CLOSED LOW CENTERED OVER THE CENTRAL APPALACHIANS AT THE OUTSET OF THE PERIOD DRIFTS VERY SLOWLY TO THE NORTH OR NORTHEAST IN THE LATE WEEK PERIOD WITH NAM SOMEWHAT FURTHER WEST WITH THE UPPER LOW THAN GFS BY LATE FRIDAY. THE ASSOCIATED SURFACE COASTAL LOW TO ALSO CONTINUE ITS SLOW MOVEMENT NORTHWARD BRINGING RAINFALL TO THE EAST COAST AND NORTHERN MID-ATLANTIC FOR MUCH OF THE PERIOD BUT CHANCES ARE QUITE A BIT LESS THIS FAR WEST. STILL HAVE A CHANCE OF MAINLY AFTERNOON SHOWERS AND FEW THUNDERSTORMS THU AND FRI AS MOISTURE REMAINS FAIRLY HIGH...PWATS AROUND 1.25 INCHES...COMBINED WITH MODERATE FORECAST INSTABILITY APPROACHING 1K J/KG. TEMPS TO REMAIN NEAR SEASONAL NORMALS AS THICKNESSES REMAIN STEADY FOR THE MOST PART AND H85 TEMPS VARY LITTLE AS WELL...WITHIN A DEGREE OR TWO OF +12C. EXPECT HIGHS FROM MID-70S HIGHER MOUNTAINS WEST TO MID-80S EASTERN PIEDMONT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... GFS AND NAM (AS FAR AS IT GOES) BOTH LIFT THE CENTRAL APPALACHIAN UPPER LOW SLOWLY NE BY THE WEEKEND WITH SHORT-WAVE RIDGE TRYING TO BUILD IN ACRS THE OH VALLEY...12Z GFS DIFFERED CONSIDERABLY FROM THE 06Z RUN WITH CUT-LOW OVER THE GREAT PLAINS ON THE 06Z RUN SHIFTED WAY FURTHER WEST OVER NORTHERN ROCKIES ON 12Z. THIS IN TURN PUMPS A BIG RIDGE UP OVER THE MID-MISSISSIPPI VALLEY AND KEEPS NW FLOW ALOFT ACROSS THE EAST COAST. THIS IS ALSO AT CONSIDERABLE VARIANCE FROM THE 00Z EC MODEL WHICH HAS SW FLOW ALOFT ACROSS THE MID-ATLANTIC AND WITH THE UPPER LOW OVER NEBRASKA WHICH IS ALSO CLOSER TO GEM 12Z SOLUTION. HPC EARLY DISCUSSION BRINGS THE PERSISTENT COASTAL LOW A LITTLE FURTHER WEST BUT THE EFFECTS ON LOCAL WEATHER SHOULD BE MINIMAL. HPC ALSO SUGGESTED A BLEND BETWEEN UKMET/CANADIAN ON ENSEMBLES ON THE POSITION OF THE WESTERN LOW AND DISCARDING THE 12Z GFS WESTERN SOLUTION AS AN OUTLIER. EITHER WAY BOTTOM LINE FOR THIS AREA IS STILL ONLY SLGHT CHC POPS OVER THE WEEKEND AND INCREASING TO CHANCE POPS BY LATER MON INTO TUE...BUT NO SIGNIFICANT OR WIDESPREAD RAINFALL IS EXPECTED. TEMPS WILL ALSO REMAIN CLOSE TO SEASONAL NORMALS WITH LITTLE SUBSTANTIAL CHANGE IN THE AIR MASS ACROSS THE REGION INTO EARLY NEXT WEEK. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... CONVECTION THIS EVENING REMAINS ISOLATED AND SHOULD SLOWLY FADE WITH LOSS OF HEATING AS LAPSE RATES DECREASE UNDER THE LEADING EDGE OF THE COLD POCKET ALOFT. HOWEVER MAY CONTINUE TO SEE SHRA/TSRA NEAR KLWB/KROA FOR A WHILE LONGER BEFORE THINGS FADE SO WILL NEED TO INCLUDE AT LEAST A VICINITY OR TEMPO MENTION THERE. OTRW GIVEN EASTERLY FLOW EXPECT LOW CLOUDS/FOG TO FILL IN AGAIN OVERNIGHT ESPCLY IN THE EAST AND OVER THE WEST WHERE RAINFALL OCCURRED. THEREFORE WILL KEEP SIMILAR SCENARIO OF LOWERING VSBYS EARLY ON AND THEN MVFR/IFR CIGS MAINLY AFTER MIDNIGHT INTO EARLY WED. THE WEATHER PATTERN PROGRESSES A LITTLE WEDNESDAY WITH AN UPPER LEVEL LOW DRIFTING EASTWARD INTO THE SOUTHERN OR CENTRAL APPLNS... AND THE COASTAL LOW MOVING FURTHER EAST OFF OF THE NC COAST. ANY FOG/LOW CIGS THAT DEVELOPS TONIGHT WILL SLOWLY LIFT WEDNESDAY MORNING. AFT TSTMS ARE EXPECTED WEDNESDAY...ESPECIALLY IN THE WEST WHERE WILL INCLUDE A CB MENTION FROM KROA INTO SE WVA WHERE INSTABILITY IS BEST. THINGS CONTINUE TO SLIDE TO THE EAST THURSDAY WITH THE UPPER LOW ABOUT OVERHEAD INTO THURSDAY EVENING. THIS WILL SPARK CONVECTION ACROSS THE AREA THURSDAY AND POSSIBLY AGAIN ON FRIDAY BUT MAINLY ISOLATED AS THE COLD POOL SLIDES EAST. WEAK HIGH PRESSURE RIDGES IN FROM THE NORTH OVER THE WEEKEND WITH MAINLY VFR EXPECTED OUTSIDE OF OVERNIGHT LOW CLOUDS/FOG AND ISOLATED AFTERNOON SHRA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ/KK NEAR TERM...JH/KK SHORT TERM...PC LONG TERM...PC AVIATION...JH/JJ/KK
Hazardous weather outlook, Sep 8, 3:58 AM EDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 358 AM EDT TUE SEP 8 2009 NCZ001>006-018>020-VAZ011-013>020-022>024-032>035-043>047-058-059- WVZ043>045-090800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GILES-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-SUMMERS-MONROE-GREENBRIER- 358 AM EDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-012-WVZ042-090800- TAZEWELL-SMYTH-BLAND-WYTHE-MERCER- 358 AM EDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL LOW MOVING THROUGH KENTUCKY MAY PRODUCE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. CONSIDERING THE SATURATED GROUND AND POTENTIALLY SLOW MOVING STORMS...LOCALIZED FLASH FLOODING MAY DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 5:52 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT TUE SEP 8 2009
NCZ002-003-VAZ015-016-082245-
ALLEGHANY NC-CARROLL VA-GRAYSON VA-SURRY NC-
552 PM EDT TUE SEP 8 2009
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...CARROLL...GRAYSON AND
SURRY COUNTIES...
AT 551 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHEAST OF GALAX CITY TO 3 MILES SOUTH OF MOUTH OF WILSON...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PIPERS GAP AROUND 600 PM...TWIN OAKS AROUND
615 PM...ENNICE AROUND 630 PM AND SPARTA AROUND 645 PM.
LAT...LON 3669 8086 3653 8064 3643 8123 3649 8132
3651 8132 3654 8135 3658 8135
EXPERIMENTAL
DSSpecial weather statement, Sep 8, 6:55 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT TUE SEP 8 2009
NCZ002-003-090000-
ALLEGHANY NC-SURRY NC-
655 PM EDT TUE SEP 8 2009
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY AND SURRY COUNTIES...
AT 653 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ENNICE TO
4 MILES NORTH OF DOBSON...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR BARRETT AROUND 715 PM...WHITE PLAINS AROUND
730 PM...ROARING GAP AROUND 745 PM AND ARARAT AROUND 800 PM.
LAT...LON 3634 8088 3640 8096 3638 8098 3640 8104
3644 8108 3657 8094 3656 8088 3643 8052
3626 8066
EXPERIMENTAL
DSSpecial weather statement, Sep 8, 7:48 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT TUE SEP 8 2009
WVZ045-090045-
GREENBRIER WV-
748 PM EDT TUE SEP 8 2009
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 747 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
RENICK...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ALVON AROUND 830 PM AND NEOLA AROUND 845 PM.
LAT...LON 3807 8028 3805 8027 3806 8025 3798 8005
3783 8028 3804 8053 3809 8034
EXPERIMENTAL
DSSpecial weather statement, Sep 8, 8:02 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 802 PM EDT TUE SEP 8 2009 VAZ016-090030- CARROLL VA- 802 PM EDT TUE SEP 8 2009 ...A STRONG THUNDERSTORM WILL AFFECT CARROLL COUNTY... AT 801 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HILLSVILLE. THIS STORM IS NEARLY STATIONARY. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR HILLSVILLE AROUND 820 PM AND GALAX HILLSVILLE AIRPORT AROUND 830 PM. LAT...LON 3671 8065 3674 8083 3683 8079 3680 8063 EXPERIMENTAL DS
Special weather statement, Sep 8, 9:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT TUE SEP 8 2009
VAZ011-WVZ042-090145-
GILES VA-MERCER WV-
918 PM EDT TUE SEP 8 2009
...A STRONG THUNDERSTORM WILL AFFECT GILES AND MERCER COUNTIES...
AT 917 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
PRINCETON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ELGOOD AROUND 930 PM AND GLEN LYN AROUND 945
PM.
LAT...LON 3744 8107 3745 8087 3742 8085 3743 8084
3741 8081 3732 8083 3734 8108
EXPERIMENTAL
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:18 PM EDT | Special Weather Statement | RNK | Mercer | 27 min |
| Sep 8, 10:20 PM EDT | Special Weather Statement | RNK | Monroe, Summers | 55 min |
| Sep 9, 2:57 PM EDT | Special Weather Statement | RNK | Summers | 63 min |
| Sep 9, 3:14 PM EDT | Special Weather Statement | RNK | Mercer | 61 min |
| Sep 9, 5:12 PM EDT | Special Weather Statement | RNK | Summers | 63 min |
Nearby
Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.